I am a 52 year old male with type 1 Diabetes and am suffering from nerve... damage in my legs. I am taking 75mg. of Lyrica twice daily along with 75mg. of Plavix once daily. I am trying to avoid the surgery to remove the restrictions in the arteries in both legs. The doctor originally prescribed 10mg Loritabs for the pain. After four refills the doctor told me he could no longer prescribe any more pain meds for me. I do believe that the Lyrica helps alot, but I am in constant pain. If I have to walk more than 100 feet, I have to stop due to the pain. If I happen to over do it, I suffer for several days with a pain that is almost intolorable. I have found that 20mg. of Hydrocodone two to three times a day inables me to at least make it through the day. I am forced however, to obtain the necessary pills in a less than ideal way. I have been told that pain management clinics are less than reputable in my area. I am not looking for a pill pusher, I need help with a pain that is unlike anything I have ever experienced before. I own a business that requires me to walk more than I am capable of at this time. Can anyone tell me if: 1) am I taking the right meds for my condition? 2)Can anyone in the Dallas area recommend a reputable doctor or pain clinic that I can go to? I am at my wits end and don't know what to do. If I can't get back to work soon, I will have to go out of business. I have no health insurance due to my being a diabetic for 11 years. So there you have it, any help would be sincerely appreciated
4 Apr 2011
You are probably having pain due to neuropathy and due to lack of blood flow and oxygen in the leg muscles. The lack of O2 to the leg muscles is called intermittant claudication. It causes your muscles to cramp up when you walk because the blood is not able to carry enough O2 into the muscles when the muscles are working. Really, truely, the only way to fix that is to have surgery to increase blood flow to the legs. Another thing you can try, and you have to have $$ to do this; you could see if any naturopathic Drs in your area do PTX treatments. PTX is phosphatidylcholine and given in IV form it can help to reduce the plaques in the blood vessels and help increase blood flow. I have seen doppler studies before and after with reductions up to 40-60%. It is very expensive and not many naturopathic Drs do it. It may be a way to avoid surgery if you can find someone to give it and if you can afford it-insurance doesnt cover it.
Taking pain pills is like slapping a band aid on the problem. Sooner or later it will stop working and you will find yourself with a bigger problem of addiction. I know this is probably not what you wanted to hear but I'm giving it to you straight up! You could go to pain management but you will keep needing more and more medication and soon even the highest doses wont work. Buying from the street is not a good way to obtain meds. You may not be getting what you think you are, it could be counterfeit or it could be sources way past their expiration date. You will find yourself with tolerance so high that once you do have the surgery you will not be able to have your pain controlled. You are really taking yourself down a route you dont want to go.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can gabapentin and pramipexole be taken together??? One is for nerve damage and one is for restless legs... Thank you..Brenda
1 answer • 29 Mar 2011
It's not all the time, but the nerve pain I get in my toes is intense when it flares up and I'd like ton find a way to deal with it and/or ...
3 answers • 26 Jun 2011
I have nerve damage in my feet brought on by type 2 diabetes does this med work on the pain?
3 answers • 3 Dec 2012
... have recently started having severe burning sensation on the bottom of my feet not able to take lyrica or Neurontin what other options do I have
3 answers • 5 Apr 2013
I have been on Lyrica for at least 5yrs 150mg 3 times daily for diabetic nueorpathy, I carry ALL my meds in a lunch cooler which I accidentally left ...
3 answers • 11 May 2013